Table of Contents
International Journal of Quality, Statistics, and Reliability
Volume 2009, Article ID 126283, 8 pages
Research Article

Tolerance Intervals in a Heteroscedastic Linear Regression Context with Applications to Aerospace Equipment Surveillance

1Reed Institute for Applied Statistics, Claremont McKenna College, Claremont, CA 91711, USA
2Department of Statistics, University of California, Riverside, CA 92521, USA
3Mathematical Research and Analysis Corporation, Claremont, CA 91711, USA

Received 1 June 2009; Revised 12 October 2009; Accepted 18 December 2009

Academic Editor: Satish Bukkapatnam

Copyright © 2009 Janet Myhre et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. F. Piepel, S. K. Cooley, and M. R. Paul, “Upper tolerance intervals adjusted for multiple nuisance uncertainties,” Journal of Quality Technology, vol. 40, no. 3, pp. 245–258, 2008. View at Google Scholar · View at Scopus
  2. R. Davidson and J. G. MacKinnon, Estimation and Inference in Econometrics, Oxford University Press, New York, NY, USA, 1993.
  3. J. Cohen, P. Cohen, S. G. West, and L. S. Aiken, Applied Multiple Regression/Correlation Analysis for the Behavioral Sciences, Lawrence Erlbaum Associates, Hillsdale, NJ, USA, 2nd edition, 2003.
  4. A. Gelman and J. Hill, Data Analysis Using Regression and Multi-Level/Hierarchical Models, Cambridge University Press, New York, NY, USA, 2007.
  5. V. Barnett, Environmental Statistics: Methods and Applications, John Wiley & Sons, New York, NY, USA, 2004.
  6. Y. Leedan and P. Meer, “Heteroscedastic regression in computer vision: problems with bilinear constraint,” International Journal of Computer Vision, vol. 37, no. 2, pp. 127–150, 2000. View at Publisher · View at Google Scholar · View at Scopus
  7. R. J. Carroll and D. Ruppert, Transformation and Weighting in Regression, Chapman & Hall, New York, NY, USA, 1988.
  8. J. O. Berger, B. Liseo, and R. L. Wolpert, “Integrated likelihood methods for eliminating nuisance parameters,” Statistical Science, vol. 14, no. 1, pp. 1–28, 1999. View at Google Scholar · View at Scopus
  9. R. Kackar and D. A. Harville, “Approximations for standard errors of estimators of fixed and random effects in mixed linear models,” Journal of the American Statistical Association, vol. 79, pp. 853–862, 1984. View at Google Scholar
  10. W. A. Wallis, “Tolerance intervals for linear regression,” in Proceedings of the 2nd Berkeley Symposium on Mathematical Statistics, pp. 43–51, 1951.
  11. O. Lieberman, “Saddlepoint approximation for the distribution of a ratio of quadratic forms in normal variables,” Journal of the American Statistical Association, vol. 89, pp. 924–928, 1994. View at Google Scholar
  12. T. Lin and D. A. Harville, “Some alternatives to Wald's confidence interval and test,” Journal of the American Statistical Association, vol. 86, pp. 179–187, 1991. View at Google Scholar
  13. J. Nyblom and T. Makelainen, “Comparisons of tests for the presence of random Walk coefficients in a simple linear model,” Journal of the American Statistical Association, vol. 78, pp. 856–864, 1983. View at Google Scholar
  14. P. H. Westfall, “Power comparison for invariant variance ratio tests in mixed ANOVA models,” The Annals of Statistics, vol. 17, pp. 318–326, 1989. View at Google Scholar
  15. F. Marohn, “A comment on locally most powerful tests in the presence of nuisance parameters,” Communications in Statistics: Theory and Methods, vol. 31, no. 3, pp. 337–349, 2002. View at Google Scholar · View at Scopus
  16. T. S. Breusch and A. R. Pagan, “A simple test for heteroscedasticity and random coefficient variation,” Econometrica, vol. 47, pp. 1287–1294, 1979. View at Google Scholar
  17. H. White, “A heteroskedasticity-consistent covariance matrix estimator and a direct test for heteroskedasticity,” Econometrica, vol. 48, pp. 817–838, 1980. View at Google Scholar
  18. S. G. Self and K. Liang, “Asymptotic properties of maximum likelihood estimators and likelhood ratio tests under nonstandard conditions,” Journal of the American Statistical Association, vol. 82, pp. 605–610, 1987. View at Google Scholar
  19. D. A. Harville and A. O. Fenech, “Confidence intervals for a variance ratio, or for heritability, in an unbalanced mixed linear model,” Biometrics, vol. 41, no. 1, pp. 137–152, 1985. View at Google Scholar · View at Scopus